MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Model Number 1550350-12
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat a lesion in the distal right coronary artery (rca) and the ostial rca without calcification or tortuosity.Two xience sierra stents, 2.25x23mm and 3.5x12mm, were advanced without resistance and implanted.However, the distal end of the 3.5x12mm xience sierra stent deployed in the ostial rca was hard to visualize during contrast injections and the stent placement was a geographical miss.The distal end of the stent was barely attached to the vessel wall and once the stent delivery system and guide wire were removed without resistance, the stent dislodged.Since the stent cannot be visualized, the dislodged stent was unable to be retrieved and no attempts were made.There was no adverse patient sequelae and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The product was not returned to abbott vascular for analysis as it was discarded by the account.Factors that may cause difficulty visualizing the balloon under fluoroscopy include, but not limited to, the type of contrast solution, missing marker bands, material discrepancies with the balloon markers, patient anatomy, patient disease state, fluoroscopy equipment, and the angle of the x-ray tube on the patient.Factors that may contribute to difficulty deploying the stent leading to stent migration include but are not limited to improper/inadequate crimping at the time of manufacture, patient anatomical morphology, patient disease state, pre-dilatation strategy, inflation, interactions with the patient anatomy, balloon ruptures / leaks, or under-sizing of the vessel.There was no damage noted to the sds or stent during the inspection prior to use which suggests a product deficiency did not contribute to the reported difficulties.The reported poor visibility resulted in the inability to visualize where the dislodged stent migrated to; therefore the stent was not retrieved.The investigation was unable to determine a conclusive cause for the reported poor visibility and stent migration.The reported foreign body in patient and serious illness/impairment/injury appear to be related to operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16834917
Report Number2024168-2023-04459
Device Sequence Number15330566
Product Code NIQ
UDI-Device Identifier08717648227400
UDI-Public08717648227400
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/25/2023
Device Model Number1550350-12
Device Catalogue Number1550350-12
Device Lot Number1042141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2023
Initial Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2.25X23MM XIENCE SIERRA STENT
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexFemale
Patient Weight84 KG